Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 186, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 10, 2015, 4:13 PM CDT for Lauderdale County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2015, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 10, 2015, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:41 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 10, 3:41 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 341 PM CDT WED JUN 10 2015 .DISCUSSION... SHORT TERM (TONIGHT THROUGH SATURDAY)...AFTERNOON SATELLITE SHOWS SCT CU FIELD ACROSS AREA WITH WIDELY SCATTERED STORMS DEVELOPING IN SEVERAL SPOTS. CONVECTION SHOULD GRADUALLY CONTINUE TO DEVELOP THROUGH AFTERNOON PARTICULARLY OVER SOUTH AND EAST WHERE INFLUENCE OF MID/UPPER SHEAR ZONE EXISTS. TEMPS HAVE RISEN TO AROUND 90F...AND SPC MESOANALYSIS SHOWS STRONGEST INSTABILITY OVER WRN AREAS AGAIN THIS AFTERNOON WHERE SBCAPE VALUES ARE NEAR 4000 J/KG. COULD BE A FEW PULSE SEVERE STORMS PRIMARILY IN THIS AREA THROUGH LATE AFTERNOON...BUT AS MENTIONED THIS MORNING DOES NOT APPEAR TO WARRANT MENTION IN HWO. ONLY SUBTLE CHANGES EXPECTED IN OVERALL PATTERN THROUGH THURSDAY NIGHT AS WEAK MID/UPPER LEVEL LOW DROPS SW INTO NW GULF AND STRONGER MID LEVEL SYSTEM DROPS INTO SOUTHERN PLAINS... RESULTING IN DEEPER MOISTURE GRADUALLY INCREASING ACROSS OUR AREA. THIS WILL RESULT IN SLIGHTLY HIGHER POPS ON THU WITH POPS TRENDING HIGHER IN THE SE AREAS. FRIDAY INTO SATURDAY WILL SEE PATTERN CONTINUE TO EVOLVE...WITH LOW/MID LEVEL BERMUDA HIGH STRENGTHENING NEAR SE CONUS COAST. THIS WILL RESULT IN INCREASING LOW/MID LEVEL SOUTHERLY FLOW ACROSS OUR AREA...WHICH WILL ENABLE ANOMALOUSLY HIGH TROPICAL MOISTURE OVER SOUTHERN GULF OF MEXICO TO BE PULLED NORTH INTO OUR AREA. AXIS OF GREATEST MOISTURE AND MOISTURE TRANSPORT WILL BE FOCUSED IN WESTERN AREAS...WHERE BY SAT AFTERNOON GFS/EC SHOW PW VALUES REACHING NEAR 2.25 INCHES...WHICH WOULD BE NEAR DAILY MAX FOR MID JUNE. DISTURBANCES ROTATING AROUND THE PERIPHERY OF THE HIGH TO OUR EAST WILL RESULT IN WAVES OF SHRA/TSRA DEVELOPMENT IN THIS ENVIRONMENT. EVEN THOUGH FLOW WILL BE INCREASING IT WILL GENERALLY BE UNIDIRECTIONAL AND SIMILAR IN STRENGTH...MEANING THAT CORFIDI VECTOR MAGNITUDES WILL BE SMALL... GENERALLY AOB 15 KT. HENCE COULD BE SLOW MOVING...TRAINING AND EFFICIENT SHRA/TSRA WITH SOME FLOODING ISSUES...AGAIN MAINLY IN WEST WHERE ANTECEDENT CONDITIONS ARE ALSO MORE CONCERNING FOR FLOOD ISSUES. WILL ALSO NEED TO MONITOR POTENTIAL FOR SOME GUSTY STORMS AS 850 MB FLOW IS FORECAST TO INCREASE TO 30-40 KT AT TIMES WHICH COULD RESULT IN GUSTS DUE TO MOMENTUM TRANSPORT EVEN WITH WEAKER INSTABILITY AND LAPSE RATES. AS FAR AS TEMPERATURES...GENERALLY SEASONAL TEMPS EXPECTED AND BC MOS BLEND SEEMS FINE. LONG TERM (SUNDAY THROUGH WEDNESDAY)...PATTERN OF FRIDAY/SATURDAY WILL GENERALLY CONTINUE INTO SUNDAY WITH LITTLE CHANGE. EXPECT HIGH POPS WITH GREATEST POPS AND THREAT FOR HEAVIER QPF IN WESTERN AREAS. NEXT EVOLUTION IN THE PATTERN COMES DURING THE EARLY TO MIDDLE PART OF NEXT WEEK AS BERMUDA HIGH STRENGTHENS EVEN FURTHER AND BUILDS MORE TO THE W INTO ARKLAMISS. THIS WILL RESULT IN BETTER MOISTURE BEING SHUNTED MORE TO OUR WEST...HENCE AN ASSOCIATED LOWERING OF POPS WITH CONVECTION BECOMING MORE TYPICALLY DIURNAL IN NATURE. LOW LEVEL TEMPS WILL ALSO CONTINUE TO WARM...WITH 925 AND 850 MB TEMPS IN MODELS SUPPORTING MID 90S IN MANY AREAS BY THE MIDDLE OF NEXT WEEK. CURRENT MAX TEMP GUIDANCE FROM MODELS IS NOT QUITE THIS WARM...BUT BUMPED UP MAXES A DEG OR TWO TUE/WED...ESPECIALLY IN THE EAST WHERE RAINFALL HAS BEEN BELOW NORMAL OVER THE LAST SEVERAL WEEKS THUS POSSIBLY SUPPORTING GREATER DIURNAL RANGES. LOW LEVEL TEMPS SHOULD ALSO BE WARMEST THIS AREA ALONG WITH LEAST CHANCE FOR RAINFALL CLOSER TO MID LEVEL HIGH. /AEG/ && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR NEARLY ALL OF THIS TAF PERIOD. FOR THE REST OF THE AFTERNOON THERE WILL BE SOME ISO/SCT CONVECTION OCCURRING AND WILL HAVE TO AMD SITES WHERE ACTIVITY GETS CLOSE TO. OVERNIGHT LOOK FOR A SITE OR TWO TO SEE A BRIEF PERIOD OF MVFR VIS WITH HBG HAVING SOME POTENTIAL FOR AN MVFR CEILING BY 11Z. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 89 70 86 / 21 33 27 55 MERIDIAN 68 87 69 87 / 27 37 29 53 VICKSBURG 70 90 70 87 / 17 27 23 54 HATTIESBURG 70 90 69 87 / 33 47 34 57 NATCHEZ 70 88 69 86 / 24 33 20 56 GREENVILLE 72 91 72 88 / 10 20 11 45 GREENWOOD 71 90 71 87 / 12 23 20 52 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && AEG/CME
Hazardous weather outlook, Jun 10, 2:29 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 229 PM CDT WED JUN 10 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 229 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. CME && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 10, 11:56 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 SW DARNELL 32.67N 91.47W
06/09/2015 E1.25 INCH WEST CARROLL LA POST OFFICE
SOME HAIL DAMAGE OCCURRED BUT NO SPECIFIC INFORMATION AND
THE HAIL MAY HAVE BEEN LARGER.
&&
CMESpecial weather statement, Jun 10, 2:27 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT WED JUN 10 2015
MSZ045-046-101945-
NESHOBA MS-KEMPER MS-
227 PM CDT WED JUN 10 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KEMPER AND
SOUTHEASTERN NESHOBA COUNTIES UNTIL 245 PM CDT...
AT 227 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HERBERT SPRINGS...OR 15 MILES SOUTHEAST OF PHILADELPHIA...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DAMASCUS AROUND 240 PM CDT.
LAT...LON 3258 8881 3259 8897 3273 8897 3269 8876
3258 8876
TIME...MOT...LOC 1927Z 299DEG 8KT 3264 8889
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:27 PM CDT | Special Weather Statement | JAN | Kemper | 18 min |
| Jun 10, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 42 min |
| Jun 10, 5:13 PM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Jun 10, 5:19 PM CDT | Special Weather Statement | JAN | Attala | 26 min |
| Jun 10, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 48 min |
| Jun 10, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 50 min |
| Jun 10, 6:28 PM CDT | Special Weather Statement | JAN | Adams | 32 min |
| Jun 10, 6:41 PM CDT | Special Weather Statement | JAN | Scott | 34 min |
| Jun 10, 6:57 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Jun 10, 5:11 PM CDT | Special Weather Statement | JAN | Concordia | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.